Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 309, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 21, 2018, 6:15 PM MDT for Saguache County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2018, 6:15 PM MDT (00:15 UTC)
- Expired
- Sep 21, 2018, 6:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 183 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4074 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WUUS55 KPUB 220015 SVRPUB COC109-220045- /O.NEW.KPUB.SV.W.0309.180922T0015Z-180922T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 615 PM MDT FRI SEP 21 2018 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... South central Saguache County in central Colorado... * Until 645 PM MDT. * At 615 PM MDT, a severe thunderstorm was located 8 miles northeast of La Garita, or 36 miles northwest of Alamosa, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... La Garita. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3783 10626 3799 10628 3806 10601 3785 10595 TIME...MOT...LOC 0015Z 258DEG 17KT 3794 10618 HAIL...<.75IN WIND...60MPH $$ mw
2 follow-up statements
055 WWUS55 KPUB 220030 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 630 PM MDT FRI SEP 21 2018 COC109-220045- /O.CON.KPUB.SV.W.0309.000000T0000Z-180922T0045Z/ Saguache CO- 630 PM MDT FRI SEP 21 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTH CENTRAL SAGUACHE COUNTY... At 630 PM MDT, a severe thunderstorm was located 10 miles south of Saguache, or 35 miles north of Alamosa, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of south central Saguache County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3784 10619 3798 10623 3806 10601 3785 10595 TIME...MOT...LOC 0030Z 262DEG 16KT 3794 10610 HAIL...<.75IN WIND...60MPH $$ mw
772
WWUS55 KPUB 220042
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
642 PM MDT FRI SEP 21 2018
COC109-220052-
/O.EXP.KPUB.SV.W.0309.000000T0000Z-180922T0045Z/
Saguache CO-
642 PM MDT FRI SEP 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAGUACHE COUNTY
WILL EXPIRE AT 645 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3784 10619 3798 10623 3806 10601 3785 10595
TIME...MOT...LOC 0042Z 263DEG 18KT 3794 10604
$$
mwWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 4:46 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 21, 4:46 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 446 PM MDT Fri Sep 21 2018 .UPDATE... Issued at 446 PM MDT Fri Sep 21 2018 Updated to add isolated showers and storms across the La Garita Mountains and northern portions of the San Luis Valley through the early evening. Primary threats look to be lightning and gusty outflow winds. && .SHORT TERM...(This evening through Saturday) Issued at 249 PM MDT Fri Sep 21 2018 Currently...visible satellite imagery shows generally clear skies across Colorado with a few cumulus build ups over the mountains. Temperatures are pleasant, with highs so far in the upper 60s to lower 70s. Winds are for the most part light, with a few gusts across the Colorado Springs area. Tonight and Saturday...high pressure over the Desert Southwest will continue to influence the area through the day on Saturday. Expect dry conditions across the region, with a few cumulus builds ups over the mountains this afternoon and evening, and again tomorrow afternoon and evening. Lack of moisture and energy moving around the upper high should preclude any thunderstorm development. Temperatures will cool into the 40s and lower 50s tonight, while highs tomorrow top out in the lower to mid 80s. Mozley .LONG TERM...(Saturday night through Friday) Issued at 249 PM MDT Fri Sep 21 2018 Upper ridge shifts eastward on Sun as trough drops into the nrn Rockies. Low/mid level flow become swly Sun afternoon ahead of the trough, leading to very warm max temps and a reappearance of some low 90s across the eastern plains. Moisture will be rather limited Sun, and don't expect much in the way of precip until a few showers develop along the Continental Divide later Sun night as trough approaches. First cold front swings through the area early Mon, bringing at least a slight chance of precip to the mountains/valleys/I-25 corridor Mon, along with some modest cooling at most locations. Secondary front and more substantial cold air then drop south across the region Mon night/early Tue, with upslope winds bringing a chance for showers to the eastern mountains and plains from Tue afternoon into Wed morning. Tue looks to be the coolest day of the week, with even lower elevations struggling to reach the 70f mark. Some modest rebound in temps likely Wed, before next, mainly dry cold front drops into the region early Thu, bringing cooler temps Thu afternoon. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 249 PM MDT Fri Sep 21 2018 VFR conditions through the next 24 hours at all three terminals. A few cumulus clouds are possible at KALS through this evening, and again tomorrow afternoon and evening. KCOS will continue to experience a few wind gusts to near 25 kts through this afternoon, before decreasing this evening. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Sep 21, 11:20 AM MDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1120 AM MDT Fri Sep 21 2018 COZ058>089-093>099-221730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1120 AM MDT Fri Sep 21 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be a chance for afternoon and evening thunderstorms each day. Primary storm threats will be lightning and wind gusts to around 50 mph. Storms are expected to be fairly isolated, and confined mainly to the mountain areas, though coverage will spread to the eastern plains for Tuesday afternoon through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 88/88
In the hours before
Special weather statement, Sep 21, 5:24 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Pueblo CO 524 PM MDT FRI SEP 21 2018 COZ065-066-069-220000- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 524 PM MDT FRI SEP 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAGUACHE COUNTY UNTIL 600 PM MDT... At 523 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of La Garita, or 44 miles northwest of Alamosa, moving northeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Saguache County. LAT...LON 3783 10645 3800 10653 3816 10626 3791 10612 TIME...MOT...LOC 2323Z 245DEG 11KT 3796 10641 mw
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 6:46 PM MDT | Special Weather Statement | PUB | Saguache | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.